Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Long Shanks

At a loss.......not sure what to do next

Recommended Posts

My situation at the moment is i have seb derm and acne. I'm currently on minocycline 100mg per day and using panoxyl 5%.

Recently i went to the dermatoligist, for which i've been waiting over 2 months for (i'm in the uk, so it's on the nhs). This was the 2nd time i've seen this dermatoligist. The first time she prescribed the minocycline and panoxyl. She also prescribed me a hyrdocortisone for my seb derm, which i havn't used. I've been on the minocycline now for just over 4 months. The amount of spots i get has certainly decreased, that could be down to a few things though. At my worst i had upto 10 spots on my forehead and several round my face, i'm now down to about one appearing every day or so. I've adjusted my diet, cutting out sugars (apart from fruit), no milk and drinking more water. My usual daily regime is below:

Morning- Wash face with Clean and Clear Deep Pore Cleanser, followed by ACV, oil free moisturiser and panoxyl 5%. One minocycline 100mg

Evening- Wash face with Panoxyl wash, followed by ACV, oil free moisturiser and panoxyl 5%

With this in mind; i'm now 22, have been battling with acne on/off now for 6 years, and after the use of 2 tetracyclines and numerous other lotions, i went to the derm with an attitude of moving onto the use of low dose accutane. The reason for it being low is because i dont want to aggrivate my seb derm. Apparently it can also be good though in low dose for seb derm!

I'm sorry for this being long, i just wanted to explain my history before going on.....

To the point. I went to the derm and the first mention of accutane and she quite firmly said 'NO!'. She started reeling off the usual blurb about kidney damage, suicidal tendencies......etc. Then went onto showing pictures of the extreme cases of acne which ''deserve'' this treatment, following up by calling me a ''perfectionist'' becuase i wanted to sort my condition. This really annoyed me because after all the years of dealing with acne i finally thought i might be able to use something that actually works. Now i'm back to square one. She was also reallly useless with helping my seb derm.......her answer soap, water and nizoral.

Anyway i don't know what to do, and i'm completely stuck. All the derms i've had so far have been rubbish and seem quite incompetent. I hate having to revolve my life around this routine of acne care and don't want to be dealing with it forever. 6 years has been enough eusa_wall.gif

Is it wise to book an appointment with another dermatoligist (another 2-3 month wait), face that the one i had was just stuck in her ways, move on and try again for the accutane?! Or carry on with the minocycline, wash routine etc. until i ''grow out of it''?!.......if i stop my routine, eating better etc. im worried my acne will come back again.

Has anyone been in the same position as me and has any advice? Anything would be greatly appreciated cry.gif

Edited by Long Shanks

Share this post


Link to post
Share on other sites

Hi, fellow Uk member here :) I'm 26 and was put on Accutane in July...I've suffered with acne for 14yrs, varying from mild/mod as a teenager, to severe cystic after 20.

I had tried all the different anti b's, birth control, topicals, retinoids. None worked, derms in the uk won't prescribe Tane til youv'e tried everything else, UNLESS your acne is severe, which yours isnt. So I can understand your derms reluctance. Accutane is definitely a last resort drug, it's really not an easy ride.

Personally I sometimes feel I'd rather have had the acne as my IB was horrendous and I have scarred from it, never scarred before in 14yrs. Also the other side effects really aren't great either. I'm half way through my course and still breaking out, but it's more the damage done from the IB, scars and red marks that concerns me. And going on a low dose sometimes doesn't mean you escape the IB either.

You say you hate having to revolve your life around an acne care routine, but going on Tane will just mean you have a different more high maintenence routine. Extreme dryness, peeling, dry sore lips, sore eyes, possible hair loss and many other things. And these don't neccessarily end as soon as you finish the course either. Some people continue to have dry skin, or more fragile skin that scars/burns easily for Years.

If you are sure Tane is the way you want to go, then you can book a private consultation with a derm for about £150, they would probably be more likely to listen to you and put you on it IMO. But I'd take a list of everything you have tried so they know you are not looking for an easy solution. Because it really really isn't, I can't stress that enough. some people are lucky and don't really experience any bad effects on the course, some people have pure hell, there is no predicting it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×